Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 26, 2011, 7:19 AM EDT for Rutland County, Vermont. It took effect at Apr 26, 2011, 11:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 7:19 AM EDT (11:19 UTC)
- In effect from
- Apr 26, 2011, 11:00 AM EDT
- Expired
- Apr 26, 2011, 1:02 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Otter Creek at Center Rutland (CENV1). The gauge peaked at 7.81 ft at Apr 26, 2011, 10:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
861 WGUS41 KBTV 261119 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 719 AM EDT TUE APR 26 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... OTTER CREEK AT CENTER RUTLAND PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC021-270400- /O.NEW.KBTV.FL.W.0009.110426T1500Z-110427T0400Z/ /CENV1.1.ER.110426T1500Z.110426T1800Z.110426T2200Z.NO/ 719 AM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE OTTER CREEK AT CENTER RUTLAND. * FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 8.2 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * IMPACT...AT 8.0 FEET...LOW LYING PORTIONS OF SOUTH CREEK ROAD WILL FLOOD IN CLARENDON BETWEEN WALKER MOUNTAIN ROAD AND WALLINGFORD. IN PITTSFORD...ELM STREET AND DEPOT ROAD WILL BE UNDER WATER. FIELD FLOODING WILL OCCUR ALONG DORR DRIVE IN RUTLAND...ALONG WITH LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND DOWNSTREAM TO PITTSFORD. $$
1 follow-up statement
480 WGUS81 KBTV 261702 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 102 PM EDT TUE APR 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... OTTER CREEK AT CENTER RUTLAND PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC021-261732- /O.CAN.KBTV.FL.W.0009.000000T0000Z-110427T0400Z/ /CENV1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 102 PM EDT TUE APR 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE OTTER CREEK AT CENTER RUTLAND. * AT 12:00 PM TUESDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.8 FEET. THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY WEDNESDAY MORNING. * IMPACT...AT 7.0 FEET...THERE WILL BE FIELD FLOODING ALONG OTTER CREEK FROM CLARENDON DOWNSTREAM TO PITTSFORD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 26, 4:28 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 26, 4:28 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 428 AM EDT TUE APR 26 2011 .SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY FOR MUCH OF THE WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE REGION. THESE FEATURES WILL HELP GENERATE SHOWERS AND SOME THUNDERSTORMS ALONG WITH SOME HEAVY RAIN. TEMPERATURES WILL TREND ABOVE NORMAL THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 400 AM EDT TUESDAY...PRECIPITATION ALONG AND AHEAD OF A WARM FRONT SITUATED TO OUR SOUTH WILL CONTINUE TO EXIT THE REGION THIS MORNING. WARM FRONT PUSHES NORTHWARD THROUGH THE DAY BUT PROGRESS WILL BE SLOWED BY NORTHERLY FLOW FROM HIGH PRESSURE CENTERED OVER JAMES BAY AND A COLD FRONT SKIRTING ALONG THE INTERNATIONAL BORDER. HIGH TEMPS AND SUBSEQUENT CONVECTIVE POTENTIAL WILL LARGELY DEPEND ON THE NORTHWARD PUSH OF THE FRONT ALONG WITH ANY CLEARING THAT OCCURS. BASED ON CURRENT PROJECTIONS...FEEL THE BEST CHANCE FOR STORMS WILL BE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA WHICH SHOULD GET INTO THE WARM SECTOR LATE THIS AFTERNOON. STILL CAN'T RULE OUT THUNDER NORTH OF THE FRONT AS WELL SO WILL CONTINUE TO MENTION THE CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. EXPECT HIGHEST TEMPS TO BE ACROSS SOUTHERN AREAS IN THE UPPER 60S TO MAYBE LOWER 70S...AND COOLER NORTH IN UPPER 50S TO MID 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AS OF 400 AM EDT TUESDAY...WARM FRONT PUNCHES THROUGH THE REGION TONIGHT PLACING THE ENTIRE FORECAST AREA IN THE WARM SECTOR. IN ADDITION...A SHORTWAVE MOVING ALONG SOUTHWESTERLY MID/UPPER FLOW WILL TRACK JUST WEST OF THE REGION ENHANCING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TONIGHT. SURFACE INSTABILITY INCREASES TONIGHT AND THROUGH WEDNESDAY AS THE AREA GETS FURTHER INTO THE WARM SECTOR. VERY DIFFICULT THOUGH TO PINPOINT WHERE ANY STORMS WILL POP WITH VERY HIGH UNCERTAINTY AS TO WHERE ANY TRIGGERS COME FROM. WILL CONTINUE TO MENTION HIGH CHANCE TO LOW LIKELY POPS FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY FOR NOW. OVERNIGHT LOWS TUESDAY NIGHT WILL BE GENERALLY MILD WITH SOUTHERLY FLOW AND CLOUD COVER...MAINLY IN THE 50S. WEDNESDAYS HIGHS WILL BE WELL ABOVE NORMAL AS THE AREA IS WELL INTO THE WARM SECTOR...SO LOOKING AT AREA-WIDE UPPER 60S TO LOWER 70S...MAYBE WARMER. LATE WEDNESDAY NIGHT THROUGH THURSDAY A STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL ADVANCE EAST FROM THE GREAT LAKES/OHIO VALLEY REGION. WITH MOIST AND UNSTABLE AIRMASS IN PLACE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. LIKELY TO BE A BUSY DAY AROUND HERE WITH SUFFICIENT SURFACE INSTABILITY TO PRODUCE STRONG TO LOCALLY SEVERE STORMS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 427 AM EDT TUESDAY...EXPECTING A CHANCE OF SHOWERS THURSDAY NIGHT AND FRIDAY AS A CLOSED UPPER LOW OVER QUEBEC AND ITS ASSOCIATED UPPER TROUGH MOVE THROUGH THE REGION. HAVE KEPT IN A SLIGHT CHANCE FOR SHOWERS FRIDAY NIGHT AND SATURDAY. RIDGE OF HIGH PRESSURE TO BUILD INTO THE REGION SATURDAY NIGHT AND EARLY SUNDAY WITH FAIR AND DRY WEATHER EXPECTED. GFS AND ECMWF MODELS SHOW SOME DIFFERENCES FOR SUNDAY AND MONDAY...WITH THE ECMWF MODEL SHOWING A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE REGION SUNDAY AND MONDAY... WITH DRY CONDITIONS EXPECTED. GFS SHOWS A WEAKENING FRONTAL SYSTEM APPROACHING THE REGION SUNDAY AFTERNOON. HAVE GONE WITH SLIGHT CHANCE POPS FOR SHOWERS FROM THE CHAMPLAIN VALLEY EASTWARD ON SUNDAY... WITH LOW CHANCE POPS FOR SHOWERS ACROSS THE ADIRONDACKS AND SAINT LAWRENCE VALLEY SUNDAY AFTERNOON. GFS HAS TRENDED SOMEWHAT TOWARD THE ECMWF WITH THE WEAKENING FRONTAL SYSTEM. HAVE ONLY GONE WITH SLIGHT CHANCE POPS FOR SHOWERS SUNDAY NIGHT AND MONDAY...BUT ECMWF MAY HAVE THE RIGHT IDEA WITH A DRY FORECAST FOR SUNDAY AND MONDAY...ESPECIALLY WITH THE GFS SHOWING A WEAKENING TREND WITH THE FRONTAL SYSTEM ON SUNDAY. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... THROUGH 06Z WEDNESDAY...VARIABLE CONDITIONS ACROSS THE REGION AT THIS TIME FROM VFR TO LOCAL POCKETS OF IFR/MVFR IN RAIN AND LOW CEILINGS. EXPECTING SOMEWHAT HEAVIER RAIN TO TAPER OFF LATER THIS MORNING...WITH CEILINGS RANGING FROM VFR TO MVFR. THE BEST CHANCE FOR ANY THUNDERSTORMS TODAY WILL BE ACROSS SOUTH CENTRAL VERMONT...ESPECIALLY AT KRUT AND KVSF. SURFACE WINDS WILL BE MAINLY LESS THAN 10 KNOTS THROUGH THE PERIOD. EXPECTING SOMEWHAT MORE STEADIER RAIN TO OCCUR AFTER 00Z WEDNESDAY. OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY... WED...OCNL MVFR IN SCT SHOWERS/TSTMS. THU...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS. FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS. SAT...VFR UNDER HIGH PRESSURE. && .HYDROLOGY... AS OF 400 AM EDT TUESDAY...UPWARDS OF AN INCH OF RAIN HAS FALLEN ACROSS PORTIONS OF THE REGION OVERNIGHT...WITH THE HIGHEST AMOUNTS OCCURRING ACROSS CENTRAL AND SOUTHERN VERMONT WHERE HEAVIER RAIN FELL FROM MORE CONVECTIVE SHOWERS AND THUNDERSTORMS. ALREADY NOTING SOME SHARP RISES ON THE OTTER CREEK AND OTHER SMALLER BROOK/STREAMS AND EXPECT THIS TREND TO CONTINUE INTO THE MORNING HOURS AS PRECIPITATION CONTINUES. WILL LEAVE FLOOD WATCH INTACT FOR NOW...THOUGH FEEL THE THREAT FOR FLOODING WILL MAINLY BE ACROSS RUTLAND/WINDSOR/ORANGE COUNTIES WITH DECREASED CHANCES NORTHWARD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLOOD WATCH THROUGH THIS EVENING FOR VTZ001>012-016>019. NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ026>031-034-035-087. && SYNOPSIS...LAHIFF NEAR TERM...LAHIFF SHORT TERM...LAHIFF LONG TERM...WGH AVIATION...WGH/RJS HYDROLOGY...LAHIFF
Hazardous weather outlook, Apr 26, 4:12 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 412 AM EDT TUE APR 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-270815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 412 AM EDT TUE APR 26 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED WEDNESDAY AND THURSDAY. SOME OF THE STRONGER THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALIZED HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:17 PM EDT | Areal Flood Advisory | BTV | Addison, Caledonia, Chittenden, Franklin, Grand Isle, Lamoille and 5 more | 6 hr |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.